Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 260, NWS North Platte, NE

July 20, 2013Cherry County, Hooker County, Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2013, 6:38 PM MDT for Cherry County, Hooker County, Thomas County, Nebraska. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2013, 6:38 PM MDT (00:38 UTC)
Expired
Jul 20, 2013, 7:30 PM MDT
In force
52 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Cherry County, NE, Hooker County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 36 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 6:47 PM MDTTSTM WND GST 6512 Sw Brownlee, NE
Jul 20, 7:03 PM MDTTSTM WND GST 70Brownlee, NE
Jul 20, 7:08 PM MDTTSTM WND GST 604 E Brownlee, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 4:03 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
878 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WUUS53 KLBF 210038
SVRLBF
NEC031-091-171-210130-
/O.NEW.KLBF.SV.W.0260.130721T0038Z-130721T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
738 PM CDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  NORTHWESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 830 PM CDT/730 PM MDT/

* AT 736 PM CDT/636 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM VALENTINE NATIONAL WILDLIFE REFUGE TO 21
  MILES NORTH OF MULLEN...AND MOVING SOUTHEAST AT 35 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
           DAMAGE AND POWER OUTAGES ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  VALENTINE NATIONAL WILDLIFE REFUGE...BROWNLEE...SENECA...HIGHWAY 97
  CROSSING BIG CREEK...MARSH FLAT...HIGHWAY 83 CROSSING GOOSE
  CREEK...GIANT HILL...HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AND
  KELSO.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 159 AND 185.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 186 AND 198.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 69 AND 104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS SOUTH CENTRAL CHERRY COUNTY. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4228 10016 4226 10016 4195 10095 4233 10125
      4259 10067
TIME...MOT...LOC 0038Z 312DEG 28KT 4253 10068 4232 10117

HAIL...0.75IN
WIND...80MPH

$$

JACOBS
3 follow-up statements
797 
WWUS53 KLBF 210057
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT SAT JUL 20 2013

NEC031-091-171-210130-
/O.CON.KLBF.SV.W.0260.000000T0000Z-130721T0130Z/
HOOKER NE-THOMAS NE-CHERRY NE-
757 PM CDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY...NORTHWESTERN THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL
830 PM CDT/730 PM MDT/...

AT 755 PM CDT/655 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF BROWNLEE TO 9 MILES NORTH OF
MULLEN...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. 60 MPH WIND GUSTS WERE REPORTED 12.5 MILES 
SOUTHWEST OF BROWNLEE AT 747 PM CDT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BROWNLEE...SENECA...GIANT HILL...HIGHWAY 83 CROSSING THE NORTH LOUP
RIVER AND KELSO.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 159 AND 186.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 186 AND 198.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 69 AND 104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4228 10016 4226 10016 4195 10095 4233 10125
      4259 10067
TIME...MOT...LOC 0056Z 312DEG 28KT 4237 10052 4216 10101

HAIL...<.75IN
WIND...60MPH

$$

JACOBS
423 
WWUS53 KLBF 210105
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT SAT JUL 20 2013

NEC031-091-171-210130-
/O.CON.KLBF.SV.W.0260.000000T0000Z-130721T0130Z/
HOOKER NE-THOMAS NE-CHERRY NE-
805 PM CDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY...NORTHWESTERN THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL
830 PM CDT/730 PM MDT/...

AT 804 PM CDT/704 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES EAST OF BROWNLEE TO 7 MILES NORTHWEST OF
SENECA...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SENECA AND KELSO.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 159 AND 186.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 186 AND 198.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 69 AND 104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4228 10016 4226 10016 4195 10095 4233 10125
      4259 10067
TIME...MOT...LOC 0105Z 312DEG 28KT 4231 10044 4210 10093

HAIL...<.75IN
WIND...70MPH

$$

JACOBS
578 
WWUS53 KLBF 210128
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT SAT JUL 20 2013

NEC031-091-171-210137-
/O.EXP.KLBF.SV.W.0260.000000T0000Z-130721T0130Z/
HOOKER NE-THOMAS NE-CHERRY NE-
828 PM CDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY...
NORTHWESTERN THOMAS AND NORTHEASTERN HOOKER COUNTIES WILL EXPIRE AT
830 PM CDT/730 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.  AN ADDITIONAL SEVERE THUNDERSTORM WARNING CONTINUES 
FOR FAR SOUTHEAST CHERRY COUNTY...NORTHEASTERN HOOKER 
COUNTY...NORTHERN THOMAS...SOUTHWESTERN BROWN...AND NORTHWESTERN 
BLAINE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4228 10016 4226 10016 4195 10095 4233 10125
      4259 10067
TIME...MOT...LOC 0127Z 312DEG 28KT 4219 10027 4199 10076

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:37 PM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 20, 5:37 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SAT JUL 20 2013

.SYNOPSIS...
ISSUED AT 253 PM CDT SAT JUL 20 2013

THE H5 ANALYSIS THIS MORNING...HAS AN ACTIVE NW FLOW
PATTERN ACROSS THE NRN CONUS. HIGH PRESSURE WAS ANCHORED ACROSS THE
CENTRAL VALLEY OF CA...WITH A PERSISTENT BERMUDA HIGH PRESENT ACROSS
THE WESTERN ATLANTIC. A BROAD TROUGH OF LOW PRESSURE EXTENDED FROM
NRN QUEBEC INTO THE MID ATLANTIC STATES. ACROSS THE NRN ROCKIES AND
CENTRAL PLAINS...NUMEROUS SHORTWAVES WERE EMBEDDED IN THE NWRLY
FLOW. ONE OVER NWRN WYOMING...AND A SECOND OVER THE IDAHO PANHANDLE.
ANOTHER DISTURBANCE WAS NOTED OVER NWRN IA AS WELL. AT THE
SURFACE...SHOWERS AND THUNDERSTORMS HAVE CONTINUED ACROSS NORTHERN
NEBRASKA THIS MORNING AND EARLY THIS AFTERNOON...ALONG A WEAK
SURFACE BOUNDARY. TEMPERATURES AS OF 2 PM CDT RANGED FROM 68 IN RAIN
COOLED AIR AT ONEILL...TO 87 AT OGALLALA...IMPERIAL AND NORTH PLATTE.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUL 20 2013

SCATTERED THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO DEVELOP OVER
THE NEBRASKA PANHANDLE AND NORTHWEST NEBRASKA AND COALESCE INTO A
CONVECTIVE SYSTEM BY EARLY THIS EVENING. WITH THE DEEP SHEAR VECTORS
DIAGONAL TO THE LOW LEVEL BOUNDARY...IT APPEARS TO FAVOR THE
DEVELOPMENT OF A LINEAR CONVECTIVE SYSTEM. ACCORDING TO THE SHORT
RANGE HRRR AND RAP13...THE SYSTEM WILL AFFECT A LARGE PART OF THE
SANDHILLS AND SOUTHWEST NEBRASKA BY 01Z AND FINALLY CLEARING CENTRAL
NEBRASKA BY 09Z. THEY DO INDICATE SOME LINGERING SHOWERS AND
THUNDERSTORMS EVEN INTO EARLY SUNDAY.

INSTABILITY CONTINUES OVER WESTERN NEBRASKA SUNDAY AND THERE IS A
CHANCE OF ANOTHER CONVECTIVE SYSTEM DEVELOPING IN SOUTH DAKOTA AND
NORTHWEST NEBRASKA LATE SUNDAY MORNING OR EARLY AFTERNOON...THEN
CROSSING WESTERN NEBRASKA THROUGH THE AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUL 20 2013

MID RANGE...SUNDAY NIGHT THROUGH TUESDAY...A FAIRLY ACTIVE PATTERN
WILL CONTINUE INTO TUESDAY...THANKS TO NWLY FLOW AND THE PRESENCE OF
EMBEDDED SHORTWAVES WITHIN THAT FLOW. BEGINNING SUNDAY
NIGHT...ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK FROM THE CENTRAL
AND NORTHERN ROCKIES...ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.
CONVECTION WILL BE ONGOING BY SUNDAY AFTERNOON AND IS EXPECTED TO
IMPACT MOST OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT
HOURS. ATTM...WILL PAINT THE HIGHEST POPS IN THE CENTRAL AND
SOUTHWESTERN CWA...AS THESE LOCATIONS WILL SEE THE BEST DEEP LAYER
SHEAR OF 30 TO 40 KTS. SHEAR IN THE NERN ZONES WILL RUN 10 TO 20 KTS
SUNDAY EVENING...SO ANY TSRAS IN THESE AREAS WILL BE FEW AND FAR
BETWEEN. WILL CONTINUE MENTION OF THUNDERSTORMS IN THE FORECAST
OVERNIGHT IN THE SOUTHWESTERN ZONES AS THERE ARE INDICATIONS OF THE
DEVELOPMENT OF A LOW LEVEL JET...WHICH BECOMES FOCUSED ACROSS SWRN
AND CENTRAL NEBRASKA OVERNIGHT SUNDAY NIGHT. CONVECTION ALONG WITH
THE EXITING DISTURBANCE...WILL FORCE A FRONTAL BOUNDARY THROUGH THE
FORECAST AREA ON MONDAY...STALLING THIS FEATURE ACROSS CENTRAL AND
EASTERN NEBRASKA MONDAY EVENING. ONCE AGAIN...UPPER LEVEL ENERGY
WILL ENTER THE CENTRAL PLAINS FROM THE ROCKIES LATE IN THE DAY
MONDAY...LEADING TO THE DEVELOPMENT OF THUNDERSTORMS. THERE IS SOME
DISAGREEMENT AS TO WHERE THE UPPER LEVEL ENERGY WILL TRACK DURING
THIS PERIOD SO CONFIDENCE IN LOCATION OF POPS IS LACKING ATTM.
DECIDED TO CONFINE POPS INVOF OF THE FRONTAL BOUNDARY...IE...EASTERN
CWA FOR MONDAY NIGHT. ON TUESDAY...EASTERLY WINDS WILL BECOME
SOUTHERLY BY AFTERNOON AS HIGH PRESSURE DRIFTS EAST INTO THE UPPER
MIDWEST. THE FRONTAL BOUNDARY WILL WASH OUT WHILE NORTHWESTERLY FLOW
ALOFT CONTINUES. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL
TRACK ACROSS THE REGION TUESDAY AFTERNOON AND TUESDAY NIGHT AS
ANOTHER UPPER LEVEL DISTURBANCE TRACKS FROM THE CENTRAL AND NORTHERN
ROCKIES ONTO THE CENTRAL PLAINS.

LONG RANGE...TUESDAY NIGHT THROUGH SATURDAY...A FAIRLY ACTIVE
PATTERN WILL CONTINUE INTO THE EXTENDED PERIODS WITH ABUNDANT LOW
LEVEL MOISTURE AND PERSISTENT WESTERLY AND NORTHWESTERLY FLOW ALOFT.
NUMEROUS SHORTWAVES WILL TRACK ACROSS THE CENTRAL ROCKIES ACROSS THE
CENTRAL PLAINS THROUGH THE PERIOD...LEADING TO A GOOD CHANCE FOR
PRECIPITATION DURING THE PERIOD. TEMPERATURES WILL BE SEASONAL WITH
HIGHS IN THE 80S AND LOWS IN THE UPPER 50S AND LOWER 60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 635 PM CDT SAT JUL 20 2013

THUNDERSTORMS WILL SWEEP THE FORECAST AREA TONIGHT...AND EXIT BY 09Z.
VFR IS EXPECTED THEREAFTER UNTIL 21Z SUNDAY AT WHICH TIME ISOLATED
THUNDERSTORMS COULD REDEVELOP...WEST OF HIGHWAY 83.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...SPRINGER
LONG TERM...CLB
AVIATION...CDC
Hazardous weather outlook, Jul 20, 2:30 PM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT JUL 20 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-212030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
330 PM CDT SAT JUL 20 2013 /230 PM MDT SAT JUL 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING IN WESTERN
AND NORTH CENTRAL NEBRASKA. A NEARLY STATIONARY FRONT ON THE HIGH
PLAINS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND VERY
UNSTABLE AIR WILL BE FAVORABLE FOR LARGE HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER THUNDERSTORM SYSTEM IS EXPECTED SUNDAY AS SCATTERED
THUNDERSTORMS DEVELOP IN EASTERN WYOMING...SOUTHWEST SOUTH DAKOTA
AND THE NEBRASKA PANHANDLE DURING THE AFTERNOON AND MERGE INTO A
THUNDERSTORM SYSTEM. THE STORMS WILL THEN MAKE THEIR WAY ACROSS
THE AREA AND THROUGH CENTRAL AND SOUTHWEST NEBRASKA.

AS THE FRONT DRIFTS NORTH AND SOUTH FROM DAY TO DAY ACROSS THE
PLAINS...THERE IS SOME CHANCE OF THUNDERSTORMS EACH DAY THROUGH
MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Local storm report, Jul 20, 5:33 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TORNADO          8 S RUSHVILLE           42.60N 102.47W
07/20/2013                   SHERIDAN           NE   FIRE DEPT/RESCUE

            ASSISTANT FIRE CHIEF AND 3 OTHERS SPOTTED A BRIEF
            TOUCHDOWN. NO DAMAGE REPORTED. REPORT RELAY VIA SHERIDAN
            COUNTY SHERRIFF.

&&

CCOLE
Local storm report, Jul 20, 5:43 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 S KILGORE             42.88N 100.96W
07/20/2013  E1.00 INCH       CHERRY             NE   PUBLIC

            SEVERAL TREE BRANCHES WERE ALSO BROKEN DUE TO ESTIMATED
            60 MPH WINDS.

&&

SNIVELY
Special weather statement, Jul 20, 6:06 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SAT JUL 20 2013

NEZ094-210045-
WESTERN CHERRY NE-
606 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL
645 PM MDT...

AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES SOUTH OF
MERRIMAN TO 27 MILES NORTH OF ASHBY...AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...
  ROUND LAKE...
  SPECKEL MEIR LAKE...
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...
  SEVENMILE HILL...
  HIRE...
  MARSH FLAT...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 176 AND 196.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 83 AND 88.

BUTTLER
Local storm report, Jul 20, 6:25 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND GST     11 S MERRITT RESERVOIR  42.49N 100.87W
07/20/2013  E70 MPH          CHERRY             NE   PUBLIC

&&

SJACOBS
Local storm report, Jul 20, 6:34 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     30 N MULLEN             42.48N 101.04W
07/20/2013  E80 MPH          CHERRY             NE   PUBLIC

            DAMAGE TO TREES...WITH A LARGE TREE DOWN.

&&

SJACOBS
Local storm report, Jul 20, 6:35 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     30 N MULLEN             42.48N 101.04W
07/20/2013                   CHERRY             NE   PUBLIC

            LARGE TREE DOWN WITH SEVERAL LARGE LIMBS KNOCKED OFF
            OTHER TREES.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 6:12 PM MDTSevere Thunderstorm WarningLBFCherry48 min
Jul 20, 6:30 PM MDTAreal Flood AdvisoryLBFSheridan3 hr
Jul 20, 7:17 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Hooker, Thomas43 min
Jul 20, 7:44 PM MDTAreal Flood AdvisoryLBFHooker6 hr
Jul 20, 9:54 PM MDTSevere Thunderstorm WarningLBFCuster66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.